Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


barking up the wrong tree
Apr 18, 2002

Good morning, I have posed several questions regarding my hair loss and antivirals and I just came across something very interesting that I could have been too quick to blame Videx EC. Drugs.com (a most helpful web sight) lists Sustiva as reporting hair loss although less common,BUT something it stated really caught my eye.It also reported(less common or rare)burning,tingling etc at hair follicle. This is exactly what I am experiencing,(I've been examined by derms several times for scalp infections etc,nothin g there and only use the most gental products,hypoallergenic etc.)Also, I've been on nukes in the past,and crix and never had any problems, and then when I started a new regimen containing sustiva( first time I used an nnrti) that's when the problems started. I also have deep depression and feel hung over all the time(walk into walls in the middle of the night etc.)(worse if I'm not careful with what I eat)so, it could be the sustiva all along or even an additive effect between the sustiva and videx. I am going armed with this information to my EXTREMELY PATIENT id doc tommorrow,but my question is if I wanted to ditch sustiva (keep the videx ec and viracept-I have no problems whatsoever with viracept,so I wouldn't mind keeping it)are there any safe triples or do I have to build a new program from scratch and have you seen patients reporting hair loss with sustiva or the other nnrtis.Thank you so much.

Response from Dr. Henry

I have heard of hair problems rarely with Sustiva. Depending on your past use of antiretrovirals (and any possibility of resistance) the Sustiva could be switched to Viramune (another NNRTI), Ziagen (another NRTI) or a PI. If you just switch off the Sustiva and your complaints get better then voila you solved it! Thank you for the information. KH



Previous
Side effect of medications?
Next
Sustiva cost

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement